MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383552
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defect could not be refuted nor confirmed in the absence of a sample.The root cause cannot be determined for an unconfirmed defect.A complaint history (chr) review could not be performed as no batch/lot number was made available for this reported event.A device history record(dhr) review could not be performed as no batch/lot number was made available for this reported event.A review of the applicable fmea/eura (peura rm5796 rev26) indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero leaked at the septum.The following information was provided by the initial reporter: 1.First of all on insertion the ¿filter¿ when loosened/removed leaks blood as the coloured end blocks the nurses ability to see the blood coming to the end of the tubing.Also, depending on the flow back of blood sometimes we don¿t have time to ¿clamp¿ the tubing before blood gets to the very end.2.Another way nurses are getting exposure to blood from this product is through the iv caps.Once inserted, if blood was overfilled in the tubing it leaks around the luer lock and once flushed with saline or ivf, the blood leaks out from the bottom of the cap.I have also had blood leak from the top portion of the cap both on insertion of ivf/sl and after removing sl.3.I have a third way seen blood exposure to nurses from the blunt end, where the grey/white hub gets removed after insertion.This iv product has multiple blood exposure and is a very poor design.I will be submitting another psls after getting blood on my hands after giving iv sedation and flushing with saline from the bottom of the cap.This happens multiple cases a day, and i am not the only one who experiences this issue.Blood exposure from ivs is completely unnecessary and unsafe.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20510851
Report Number1710034-2024-01189
Device Sequence Number7044574
Product Code FOZ
UDI-Device Identifier00382903835522
UDI-Public(01)00382903835522
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383552
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown